It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Lupus Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 04-10-2010, 05:58 PM   #1
Senior Veteran
(female)
 
Join Date: Aug 2008
Location: GA
Posts: 1,460
neveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB User
Immunosuppressive medication

What type of medication do you take for Lupus & does it help you? Has anyone tried immunosuppressive drugs (not just corticosteriods), but azathioprine (Imuran), cyclophosphamide (Cytoxan), and methotrexate (Rheumatrex), and cyclosporine (Sandimmune, Neoral).

 
Old 04-10-2010, 09:05 PM   #2
Senior Veteran
(female)
 
Glojer's Avatar
 
Join Date: Mar 2005
Location: St. Louis, Mo. USA
Posts: 3,692
Glojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB UserGlojer HB User
Re: Immunosuppressive medication

neveragain, the only med on your list that I have taken is methotrexate. I took it along with plaquinil (generic) when I was first diagnosed. My eyes didn't like the plaquinil and my liver didn't like the MTX. They both really worked well in the beginning, but I had to stop the MTX first and my eye problem turned out not to be the plaquinil. After a three hour exam with electrodes in my eyes at a major university hospital, turns out I just have funny eyes. My rheumy took me off the plaquinil and will not let me try it again. He has it in my records. I give my hubby a MTX injection every week for his dermatomyositis and even with the other meds he is on he does not have a problem with it. His dose has been lowered to half what he started with. Hope this helps in some small way.

Glojer

 
Sponsors Lightbulb
   
Old 04-12-2010, 07:00 AM   #3
Senior Veteran
(female)
 
Join Date: Aug 2008
Location: GA
Posts: 1,460
neveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB User
Re: Immunosuppressive medication

My concern with corticosteriods, basically is just weight gain, and immunosuppressive medication - I saw online side effects of your hair falling out. They talk like these medications are so dangerous with side effects, I'm almost scared to ask my doctor about trying me on any of them. But it may be my only chance of feeling better.

 
Old 04-29-2010, 08:33 PM   #4
Senior Member
(female)
 
Join Date: Sep 2009
Posts: 133
coping1 HB User
Re: Immunosuppressive medication

I took Cytoxan for 2 years for an autoimmune vasculitis. It caused pretty severe nausea which I controlled with Zofran and hair thinning. It did help a lot with my symptoms but my doc wanted me to go off because all of my blood counts were being drepressed and she was afraid of bone marrow failure.
I was switched to Imuran and have had not any problems. I too was told that hair loss was a side effect but I have been on it for 2 months and have not noticed the hair loss that I did on cytoxan (which was not a huge amount-just more hair than usual on the bathroom floor and I could tell my hair was a little thinner).
My Dr. said that the Imuran would not suppress my blood levels as much as the Cytoxan did and she was right. I get tested every 2 weeks and so far so good. If given the chioce, I would try Imuran first.

Good luck!!

Last edited by coping1; 04-29-2010 at 08:34 PM.

 
Old 05-11-2010, 05:41 PM   #5
Senior Veteran
(female)
 
Join Date: Aug 2008
Location: GA
Posts: 1,460
neveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB Userneveragain444 HB User
Re: Immunosuppressive medication

Thanks, but they aren't going to put me on those medications (immunosuppressive). The last doctor I saw said if you have a normal ESR and RF, it doesn't matter if your ANA is positive, it means nothing.

However, he did put me on mobic for arthritic pain and it was a wonder drug the first week and I like it but I am going to have to have something stronger, probably steriodal, I'm crashing now, I am going to ask him next week, or at least increase my dosage of mobic because I had to take 4 aleve today to keep going.

If an anti-inflammatory medication gives me the energy I need to move, then I don't care what that stupid ESR and RF blood test says, my symptoms are telling me it is an inflammatory issue.

They called and said my Vit B-12 and Vit D is low and I've started a prescription for that and have to take shots I don't want. I know that's a good reason to feel so tired but I know it's not the culprit for 13 years. I can't even believe I was finally told a reason why I could feel tired, I usually never get any answers.

And I can't even begin to believe an ANA being so high especially if repeated with the same results even with a normal ESR should mean nothing, if you have the apparent symptoms of an autoimmune disease.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
How do you know if you need medication? Wymom94 Depression 2 12-14-2008 12:40 PM
27 year old male with questions about newly prescribed medication. Please Help! cme12299 ADD / ADHD 4 02-10-2008 05:38 PM
When would it be time accept you have high BP and need medication? Scout- High & Low Blood Pressure 26 12-07-2005 09:07 AM
medication sculpture Anxiety 4 06-20-2005 09:46 PM
New Medication gabby_b Reflex Sympathetic Dystrophy (RSD) (CRPS) 3 08-25-2004 09:44 PM




Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added








TOP THANKED CONTRIBUTORS



VeeJ (172), ladybud (43), AngelicBrat (16), luca689 (7), neveragain444 (6), ksp (6), luvinmusiq (5), brooklyngirl (4), Daisygrace (4), AgedFlowerChild (3)

Site Wide Totals

teteri66 (1164), MSJayhawk (997), Apollo123 (898), Titchou (832), janewhite1 (823), Gabriel (758), ladybud (745), sammy64 (666), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 09:39 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!